Hail, Lee
- When
- March 20, 7:42 PM CST
- Where
- Lee County, Opelika
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.650, -85.367
Quarter sized hail was reported in the northern part of the city.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 20, 2:48 PM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CST MON MAR 20 2006 .SHORT TERM...(TONIGHT - WEDNESDAY NIGHT) NEEDLESS TO SAY...ITS GOING TO RAIN TONIGHT. RADARS ARE COVERED UP FROM NORTH ALABAMA INTO EASTERN LOUISIANA. THIS MASS WILL CONTINUE TO SHIFT EASTWARD OVERNIGHT AND FINALLY EXIT EAST ALABAMA TUESDAY MORNING...AHEAD OF APPROACHING DRY LINE. WITH LOW LEVEL JET ENHANCING OVERNIGHT AND WARM FRONT ACROSS OUR EXTREME SOUTHERN COUNTIES...CANT COMPLETELY RULE OUT SEVERE THREAT FOR AREAS FROM ALICEVILLE TO TUSKEGEE. HEAVY RAINFALL WILL BE THE ISSUE FOR AREAS NORTH OF THERE AND FLASH FLOOD WATCH COVERS THIS WELL. ONCE DRYLINE PUNCHES THROUGH LATE TONIGHT...IT WILL BE ANOTHER HALF DAY BEFORE THE COLD AIR REALLY MOVES IN. TUESDAY WILL ACTUALLY WARM UP FAIRLY QUICKLY WITH SUNSHINE AND DRY AIR IN PLACE. HIGHS ON TUESDAY WILL RANGE FROM THE UPPER 50S NORTH TO MID 70S SOUTHEAST. BY WEDNESDAY...THE EDGE OF LARGE CANADIAN HIGH PRESSURE WILL SINK INTO THE SOUTHEAST WITH SOME OF THE COOLEST TEMPERATURES WEVE HAD IN A WHILE. LOWS WEDNESDAY MORNING APPROACHING FREEZING ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH MID AND UPPER 30S SOUTH. HIGHS RANGING FROM 50 TO 60 ON WEDNESDAY WITH MOSTLY SUNNY SKIES. .LONG TERM...(THURSDAY - MONDAY) ANOTHER SHORT WAVE WILL MOVE ACROSS THE SOUTHEAST ON THURSDAY. AIRMASS WILL REMAIN VERY DRY...AND EVEN THOUGH GFS SHOWS SOME LIGHT QPF SCATTERED AROUND THE SOUTHEAST...DOUBT ANY MORE THAN A FEW CLOUDS. BEHIND THIS SHORT WAVE, UPPER FLOW BECOMES INCREASING NORTHWEST ALLOWING FOR COOL CONDITIONS TO CONTINUE INTO THE WEEKEND. MORNING LOWS WILL FLIRT WITH FREEZING WHILE HIGHS WILL BE A GOOD 10+ DEGREES COOLER THAN AVERAGE FOR WHAT WILL BE LATE MARCH. POSSIBLY WARMING UP SUNDAY AND MONDAY AHEAD OF NEXT DEVELOPING STORM SYSTEM BUT THERE HAS BEEN SOME LARGE INCONSISTENCIES WITH LONG TERM PATTERN LATELY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 63 33 55 / 100 20 0 0 ANNISTON 52 66 34 55 / 100 10 0 0 BIRMINGHAM 50 62 32 53 / 100 10 0 0 TUSCALOOSA 49 64 35 57 / 100 10 0 0 CALERA 50 64 36 57 / 100 10 0 0 AUBURN 53 66 37 57 / 100 10 0 0 MONTGOMERY 54 72 37 60 / 100 10 0 0 TROY 56 76 38 60 / 90 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CST MON MAR 20 2006 ALZ011>015-017>050-211151- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 200 PM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WIND GUSTS AND ISOLATED TORNADOES...NEAR AND SOUTH OF A LINE FROM ALICEVILLE TO TUSKEGEE THROUGH MIDNIGHT. THIS AREA INCLUDES THE CITIES OF MONTGOMERY...TROY...SELMA...AND DEMOPOLIS. IN ADDITION TO THE SEVERE WEATHER THREAT...AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINFALL THIS AFTERNOON AND TONIGHT MAY LEAD TO FLASH FLOODING AND RIVER FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT TONIGHT FOR AREAS MAINLY ALONG AND NORTH OF INTERSTATE 20. RAINFALL AMOUNT BETWEEN 2 TO 4 INCHES WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM TUSCALOOSA...TO CALERA...TO ROANOKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIVER FLOODING IS POSSIBLE ACROSS WEST ALABAMA ON TUESDAY AS RIVER RISES WILL RESULT FROM THE MONDAYS HEAVY RAINFALL. ALSO...OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING WEDNESDAY MORNING AS MUCH COLDER AIR FILTERS INTO THE AREA. A FREEZE WATCH MAY BE NECESSARY AS THE GROWING SEASON HAS BEGUN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING. KNS/99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 3 S EQUALITY 32.72N 86.10W
03/20/2006 ELMORE AL EMERGENCY MNGR
0600 PM FUNNEL CLOUD 5 SW PRATTVILLE 32.41N 86.51W
03/20/2006 AUTAUGA AL PUBLIC
0610 PM HAIL 5 N SYLACAUGA 33.25N 86.26W
03/20/2006 E0.25 INCH TALLADEGA AL PUBLIC
&&
JD/81PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 9 NE WETUMPKA 32.64N 86.09W
03/20/2006 ELMORE AL EMERGENCY MNGR
BETWEEN EQUALITY AND SEMAN.
0600 PM HAIL WETUMPKA 32.54N 86.20W
03/20/2006 E0.75 INCH ELMORE AL TRAINED SPOTTER
E G40MPH
0615 PM TSTM WND DMG W WETUMPKA 32.54N 86.20W
03/20/2006 ELMORE AL EMERGENCY MNGR
SPORADIC DOWNED TREES WESTERN PORTION OF COUNTY.
POWERLINES DOWN.
0630 PM HAIL DADEVILLE 32.83N 85.77W
03/20/2006 E0.25 INCH TALLAPOOSA AL EMERGENCY MNGR
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 S LAFAYETTE 32.83N 85.40W
03/20/2006 M0.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG NW AUBURN 32.59N 85.48W
03/20/2006 LEE AL EMERGENCY MNGR
POWER LINES DOWN ACROSS NW LEE CNTY. E G45MPH IN AUBURN
0710 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
03/20/2006 MONTGOMERY AL EMERGENCY MNGR
WIDESPREAD TREE LIMB DAMAGE CITY WIDE. E G60MPH IN MGM.
0730 PM TSTM WND DMG OPELIKA 32.65N 85.38W
03/20/2006 LEE AL EMERGENCY MNGR
TREES DOWN SEVERAL LOCATIONS.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL OPELIKA 32.65N 85.38W
03/20/2006 M0.25 INCH LEE AL AMATEUR RADIO
0735 PM TSTM WND GST W OPELIKA 32.65N 85.38W
03/20/2006 M85 MPH LEE AL ASOS
G74KT/85MPH AT KAUO.
&&
MBAERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter sized hail was reported in the northern part of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497906.